Hail, San Miguel
- When
- August 12, 12:00 PM MST
- Where
- San Miguel County, 2 mi W of Montezuma College
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.650, -105.316
Large hail was observed over San Miguel county while flash flooding occurred in Union county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Large hail was observed over San Miguel county while flash flooding occurred in Union county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 12, 2:00 AM MST, 10 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MDT TUE AUG 12 2008 .DISCUSSION...NORTHWEST FLOW PATTERN TO PERSIST FOR THE NEXT FEW DAYS. LOW LEVEL BOUNDARY APPARENTLY HAS PUSHED OUT TO PORTIONS OF CONTDVD BASED ON RADAR IMAGERY...AND HAVE SEEN AT LEAST SMALL INCREASES IN DEWPOINTS ON SOME OF THE AREA RAWS. ANOTHER BOUNDARY SEEMS TO BE DRAPED ACROSS THE EASTERN PLAINS ORIENTED FROM WEST TO EAST...LIKELY ASSOCIATED WITH EARLIER CONVECTION OR RELATED TO AREA OF MID LEVEL CLOUDINESS CURRENTLY PASSING OVER NORTHEAST NEW MEXICO. NEEDLESS TO SAY...MODELS DON/T REALLY PICK UP ON THIS...EXCEPT COULD MAKE A CASE FOR THE RUC WHICH SUGGESTS SOMETHING ACROSS THE NORTHEAST/EAST CENTRAL. DESPITE THE CONSIDERABLE DRYING NOTED IN THE KABQ SOUNDING YESTERDAY EVENING...SUSPECT THERE MAY BE A BIT MORE ACTIVITY AROUND THIS AFTERNOON/EVENING THAN THE GUIDANCE POPS WOULD SUGGEST. GENERAL CONSENSUS IS 850-500MB THETA-E AXIS WILL REMAIN ORIENTED FROM SOUTHWEST TO THE NORTHEAST/EAST CENTRAL REGION OF THE STATE...WITH SOME ADDITIONAL DRYING IN THE FAR NORTHWEST. THE AXIS MAY SHIFT WITHIN THE NEXT 48 HOURS TO A MORE WEST TO EAST ORIENTATION BUT WITH HIGHEST VALUES REMAINING MOSTLY SOUTH OF INTERSTATE 40. THURSDAY THROUGH FRIDAY...MODELS CONTINUE TO INDICATE THE RIDGE OF HIGH PRESSURE WILL SHARPEN AS IT TAKES ON A NORTH TO SOUTH PLACEMENT FROM ARIZONA THROUGH WASHINGTON AND IDAHO WHILE AN UPPER LOW DROPS SOUTHWARD ALONG THE EAST SLOPES OF THE ROCKIES. MEANWHILE...A SURFACE FRONT WILL AFFECT THE EASTERN PLAINS. LATEST ECMWF FORECASTS A WET PERIOD FOR THE EASTERN HALF OF NEW MEXICO THROUGH SATURDAY...BUT WHAT MODELS DO WITH THE UPPER LOW DURING THE COMING WEEKEND WILL LIKELY CHANGE WITH TIME. && .AVIATION...SHOWERS AND STORMS WILL BE SLIGHTLY MORE ACTIVE TODAY ALONG AND SOUTHEAST OF A LINE FROM KCAO TO KLVS...KSAF...KABQ...AND KSRR. DRIER AIR WILL CREATE GUSTY OUTFLOW ALONG THE WESTERN EDGE OF THIS AREA. MOST ACTIVITY WILL TAPER OFF BY MID/LATE EVENING. PERIODS OF MVFR CONDITIONS WILL BE ASSOCIATED WITH THE STRONGER CELLS ACROSS THE SOUTH AND EAST. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. && .FIRE WEATHER...THE DRIER TREND HAS EASED IN OVER AT LEAST THE WESTERN HALF OF NEW MEXICO OVER THE PAST 2 DAYS. SHOWERS/STORMS WILL BE A LITTLE MORE ACTIVE TODAY AND WEDNESDAY OVER THE CENTRAL MTNS/GILA REGION ALTHOUGH THE WETTING RAIN WILL NOT BE AS SIGNIFICANT. THE DEEP MOISTURE OVER THE PLAINS WILL CONTINUE PRODUCING WETTING RAINS FROM ANY STORMS. MIN RH VALUES WILL RANGE FROM THE TEENS IN THE NW PLATEAU TO THE MID 30S ALONG THE TEXAS BORDER THROUGH FRIDAY...WITH GOOD TO EXCELLENT RECOVERIES RESPECTIVELY. EXTENDED MODELS INTO THE WEEKEND CONTINUE TO INDICATE AN UPPER LOW MOVING SOUTH ALONG THE FRONT RANGE..HOWEVER MODELS ARE STILL STRUGGLING TO AGREE. OVERALL IMPACTS AT THIS TIME WOULD BE AN INCREASE IN STORM ACTIVITY FROM THE CENTRAL MTNS EAST ACROSS THE PLAINS INTO EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 95 59 93 60 / 5 5 5 10 GALLUP.......................... 88 54 87 53 / 10 10 10 10 GRANTS.......................... 89 55 88 54 / 10 10 10 10 GLENWOOD........................ 89 60 89 64 / 20 30 20 40 CHAMA........................... 82 44 83 47 / 20 10 10 20 LOS ALAMOS...................... 84 57 86 54 / 30 20 10 10 RED RIVER....................... 75 43 76 41 / 20 20 10 20 TAOS............................ 85 51 84 50 / 10 20 10 10 SANTA FE........................ 86 57 88 57 / 20 30 10 10 SANTA FE AIRPORT................ 89 58 90 57 / 20 30 10 10 ESPANOLA........................ 90 56 91 55 / 10 20 10 10 ALBUQUERQUE HEIGHTS............. 91 66 92 67 / 20 30 10 10 ALBUQUERQUE VALLEY.............. 93 63 93 64 / 20 30 10 10 ALBUQUERQUE FOOTHILLS........... 89 62 89 63 / 20 30 10 10 ALBUQUERQUE WEST MESA........... 93 64 93 65 / 10 30 10 10 SOCORRO......................... 92 60 91 63 / 10 30 20 20 SANDIA PARK/CEDAR CREST......... 85 59 85 53 / 20 30 10 10 MORIARTY/ESTANCIA............... 85 57 87 57 / 30 30 20 10 CARRIZOZO....................... 90 62 90 62 / 30 40 30 20 RUIDOSO......................... 84 57 82 55 / 30 50 30 30 RATON........................... 86 52 86 52 / 30 40 20 20 LAS VEGAS....................... 81 52 83 55 / 30 40 20 10 ROY............................. 86 57 86 61 / 30 40 20 20 CLAYTON......................... 86 60 90 64 / 30 30 20 20 SANTA ROSA...................... 89 61 95 61 / 30 30 20 10 TUCUMCARI....................... 91 65 95 66 / 20 30 20 10 FORT SUMNER..................... 91 65 92 65 / 20 30 10 10 CLOVIS.......................... 93 65 94 64 / 20 30 10 10 PORTALES........................ 93 65 96 65 / 20 30 10 10 ROSWELL......................... 94 67 97 69 / 20 30 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE AUG 12 2008 NMZ001>021-026-131200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT TUE AUG 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... ISOLATED STRONG THUNDERSTORMS WITH WIND GUSTS TO AROUND 50 MPH AND SMALL HAIL ARE POSSIBLE MAINLY OVER THE NORTHEAST AND EAST CENTRAL PLAINS LATER THIS AFTERNOON AND EARLY THIS EVENING. THUNDERSTORMS MAY ALSO PRODUCE HEAVY RAINS THIS AFTERNOON AND THIS EVENING WHICH COULD LEAD TO LOCALIZED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... ISOLATED STRONG THUNDERSTORMS WITH WIND GUSTS TO AROUND 50 MPH AND SMALL HAIL WILL BE POSSIBLE OVER NORTHEAST AND EAST CENTRAL NEW MEXICO THURSDAY AFTERNOON AND EVENING. WIDESPREAD SHOWERS AND THUNDERSTORMS MAY ALSO PRODUCE HEAVY RAINS...WHICH COULD LEAD TO LOCAL AREAS OF FLASH FLOODING...ESPECIALLY OVER CENTRAL AND EASTERN NEW MEXICO...THURSDAY THROUGH SATURDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1222 PM MDT TUE AUG 12 2008 NMZ004-005-011-121900- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- 1222 PM MDT TUE AUG 12 2008 ...STRONG THUNDERSTORM MOVING BETWEEN TIERRA MONTE AND LAS VEGAS... AT 1215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR TIERRA MONTE. MOVEMENT WAS SOUTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE EL PORVENIR...GALLINAS... MANUELITAS...MONTEZUMA...OJITOS FRIOS...ROCIADA AND EVENTUALLY LAS VEGAS. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. 50
The Albuquerque radar (KABX), 148 km away, was scanning. The volume nearest the first event began at 18:57 UTC.
2 flash flood, 1 hail. Local standard time, as filed.
The water was one foot deep along county road B12 due to flooding along Corrumpa Creek.
County road B18 was damaged due to the Travesser Creek overflowing its banks.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2008Every state in 2008This day in weather historyWarnings in New Mexico, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 115204, 115198, 115202.